MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54840017545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to the manufacturer for evaluation, therefore, the cause of the event cannot be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent minimally invasive transforaminal lumbar interbody fusion (mis tlif) at l5-s1 due to lumbar degenerative disease.Post-operatively, screw broke and pain was observed.As a result, a revision surgery was performed and broken left s1 screw was explanted.No fragment of the implant remained in the patient.
 
Additional Manufacturer Narrative
Product analysis: visual examination of the mas bone screw confirmed bone screw complete fracture at the neck of the bone screw, just below the head.There are witness marks on the head of the mas indicating that the head was fully angulated and touch the shaft of the bone screw at or near the area of crack propagation.Microscopic examination of the fracture surface noted smearing and damage.Microscopic examination of the fracture surface identified progressive striations in some undamaged areas, which are indicative of cyclic fatigue that could have been accelerated by steep angulation.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7543903
Report Number1030489-2018-00751
Device Sequence Number11311189
Product Code NKB
UDI-Device Identifier00613994593351
UDI-Public00613994593351
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54840017545
Device Lot NumberH5231688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 05/15/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight114